MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2): patient's date of birth unk.A4): patient's weight unk.D4): device lot number, expiration date unk.Partial udi populated.H3): the device was discarded, thus no investigation could be completed.H4): device manufacture date unk because lot number unk.H6): cardiac perforation is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove two right ventricular (rv) leads, one malfunctioning (implanted in 2001), and one capped (from 1992).Spectranetics lead locking devices (lld #2) were inserted into each lead, along with suture, to provide traction.Beginning with the malfunctioning rv lead, a spectranetics glidelight laser sheath and a spectranetics visisheath dilator sheath were used to make steady progress through the vasculature, down to the rv.There were moments of the patient's blood pressure dropping, but the blood pressure would recover and no effusion was detected.The rv lead finally released, and the blood pressure dropped again, precipitously.Rescue efforts began, including rescue balloon.A pericardial effusion in the rv region was confirmed via transesophageal echocardiography (tee), and a sternotomy was performed.An rv perforation was discovered and repaired, and the capped rv lead was removed post-sternotomy.The patient survived the procedure.This report captures the lld #2 providing traction to the malfunctioning rv lead when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Udi related data quality updates only.D4): correction: removing primary di number from udi# field.The lot number was not provided, thus an entire udi# is unavailable.G3): on 11jul2024, the manufacturer received fda email correspondence identifying a discrepancy in the udi information (section d of the initial mdr).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17987076
Report Number3007284006-2023-00043
Device Sequence Number17999449
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public00813132023010
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-019
Device Catalogue Number518-019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 430-07 CAPPED RV PACING LEAD; BOSTON SCIENTIFIC 430-07 RV PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS LLD #2 IN CAPPED RV LEAD; SPECTRANETICS VISISHEATH DILATOR SHEATH; SUTURE MANUFACTURER/TYPE UNK
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age58 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite